MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 3/5/2024, it was reported by a sales representative via (b)(4) that an ar-8550rfoe retractable flushcut burr head broke off the shaft of the burr and was lodged into the joint after the surgeon took the handpiece out.A grasper was able to retrieve the head of the burr.The case was completed using a new burr.This was discovered during a shoulder procedure on (b)(6) 2024.Additional information was received on 3/12/2024: this was discovered during an arthroscopic rotator cuff repair, distal clavicle, and biceps tenodesis procedure on (b)(6) 2024.There was a slight delay with the defective 5.5 burr.The burr head came entirely off the inner sleeve of the burr.They had a second burr in the room and were able to switch it out quickly.Only inflow was being used, and flow through the defective device was not interrupted.The patient has not experienced any adverse effects as they were able to retrieve all parts of the burr that came apart in the joint with a grasper.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the tip of the inner tube of the retractable flushcut¿ burr, oval, 8 flute, 5.5 mm x 13 cm had broken off.The outer tube was not returned for investigation.Functional testing was not performed due to the damage to the device.The most likely cause of the reported event is user error.Per dfu-0215-eo rev 1.Section f.Precautions 6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases, will cause irreversible damage to the device.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18935499
Report Number1220246-2024-01555
Device Sequence Number17885366
Product Code GFF
UDI-Device Identifier00888867259799
UDI-Public00888867259799
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Device Catalogue NumberAR-8550RFOE
Device Lot Number15196306
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown